Volume 18, issue 5 (2014)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
$\mathrm{FI}$-modules over Noetherian rings

Thomas Church, Jordan S Ellenberg, Benson Farb and Rohit Nagpal

Geometry & Topology 18 (2014) 2951–2984
Abstract

FI-modules were introduced by the first three authors to encode sequences of representations of symmetric groups. Over a field of characteristic 0, finite generation of an FI-module implies representation stability for the corresponding sequence of Sn–representations. In this paper we prove the Noetherian property for FI-modules over arbitrary Noetherian rings: any sub- FI-module of a finitely generated FI-module is finitely generated. This lets us extend many results to representations in positive characteristic, and even to integral coefficients. We focus on three major applications of the main theorem: on the integral and mod p cohomology of configuration spaces; on diagonal coinvariant algebras in positive characteristic; and on an integral version of Putman’s central stability for homology of congruence subgroups.

Keywords
FI-modules, representation stability, congruence subgroup, configuration space, cohomology
Mathematical Subject Classification 2010
Primary: 20B30
Secondary: 20C32
References
Publication
Received: 2 April 2013
Revised: 5 March 2014
Accepted: 4 April 2014
Published: 1 December 2014
Proposed: Walter Neumann
Seconded: Ralph Cohen, Jesper Grodal
Authors
Thomas Church
Department of Mathematics
Stanford University
450 Serra Mall
Stanford, CA 94305
USA
http://math.stanford.edu/~church
Jordan S Ellenberg
Department of Mathematics
University of Wisconsin
480 Lincoln Drive
Madison, WI 53706
USA
http://www.math.wisc.edu/~ellenber/
Benson Farb
Department of Mathematics
University of Chicago
5734 University Avenue
Chicago, IL 60637
USA
http://www.math.uchicago.edu/~farb/
Rohit Nagpal
Department of Mathematics
University of Wisconsin
480 Lincoln Drive
Madison, WI 53706
USA
http://www.math.wisc.edu/~nagpal/